MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the in the early morning of (b)(6), the reported hospital performed a middle cerebral artery m2 segment thrombectomy.During advancement of the distal access catheter to the proximal segment of the middle cerebral artery thrombus using a micro guidewire and microcatheter coaxial technique, the distal access catheter was not shaped, and aspiration with a 50 ml syringe showed air reflux and inability to maintain negative pressure.The catheter was removed for inspection, and a rupture was found at the tip end.A new react-71 was used instead for aspiration, successful recanalization was achieved in a single pass, the patient was in good condition, and the procedure was completed.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or complications associated with this event were reported.
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported a lesion characteristic being the middle cerebral artery occlusion.Vessel tortuosity was stated to be moderate.The patient did not experience any adverse effects.The catheter was continuously flushed throughout the procedure.It was clarified that rupture was found on tip end meant that the tip was not smooth/irregular in shape.
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: video inspection system (m-81805), 203cm ruler (m-83360), in-house 0.070-inch mandrel as found condition: the react-71 catheter was returned for analysis inside a clear sealed biohazard plastic pouch and inside a shipping box.Damaged location details: the react-71 catheter tip and marker were examined, and no damage was noted.The catheter body was found to be stretched from ~13.5cm to ~18.0cm from the distal tip and was kinked at ~29.5cm from the distal tip.No voids or flashes were found in the catheter hub.No other anomalies were found.Testing/analysis: the react-71 catheter total length was measured to be ~140.5cm within the specification.The usable length was measured to be ~134.Cm within the specification (specification = total: 141 ± 3cm, usable: 132cm +3/-0cm).The catheter was flushed with water, and water exited through the distal tip.The catheter was tested using an in-house 0.070-inch mandrel through the hub without issues; however, resistance was observed at ~29.5cm from the distal tip.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter separation/break¿ report could not be confirmed, as the returned react-71 catheter was found intact but damaged (stretched/kinked).The cause of ¿catheter separation/break¿ could not be determined.The customer¿s report of ¿rupture was found at the tip¿ was clarified as ¿the tip was not smooth/irregular shape,¿ and this could not be confirmed.In-house testing of the catheter was performed using water, and water was observed exiting from the distal tip; no damage to the distal tip was observed.The cause could not be determined.Possible causes of ¿catheter damage¿ include, but are not limited to, patient vessel tortuosity, aggressive removal of the guidewire or delivery system, the use of an incompatible guidewire or delivery system, or the user advancing or retrieving the device against resistance.In this event, the customer stated that the vessel tortuosity was moderate, and the catheter was continuously flushed throughout the procedure, ruling out patient vessel tortuosity and the user advancing or retrieving the device against resistance as potential causes.Therefore, aggressive removal of the guidewire or delivery system, or the use of an incompatible guidewire or delivery system, could have contributed to the observed catheter damage.However, the cause of catheter damage could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24639873
Report Number2029214-2026-00481
Device Sequence Number15901876
Product Code QJP
UDI-Device Identifier00847536031784
UDI-Public(01)00847536031784(17)270603(10)D043714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberD043714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer03/20/2026
04/30/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/16/2026
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown